Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Aug 22, 2012, 9:45 AM PDT. It took effect at Aug 22, 2012, 10:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2012, 9:45 AM PDT (16:45 UTC)
- In effect from
- Aug 22, 2012, 10:00 AM PDT
- Expired
- Aug 22, 2012, 3:42 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS86 KLOX 221645 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 AM PDT WED AUG 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM TODAY FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE MOUNTAINS AND DESERTS OF LOS ANGELES COUNTY... .THE LOW PRESSURE SYSTEM THAT THREATENED MUCH OF THE AREA WITH DRY LIGHTNING WAS SITUATED FARTHER TO THE NORTHEAST THAN FORECASTED AND THE CONTINUED THREAT OF DRY LIGHTNING WAS SHIFTED TO THE NORTHEAST AS WELL. THEREFORE...ONLY NORTHEAST LOS ANGELES COUNTY REMAINS UNDER A CONTINUED THREAT. SANTA BARBARA AND VENTURA COUNTIES AS WELL AS THE VALLEYS AND SANTA MONICA MOUNTAINS OF LOS ANGELES COUNTY ARE NO LONGER UNDER THE THREAT OF DRY LIGHTNING AND GUSTY WINDS. THE OUTLOOK BEYOND THIS AFTERNOON CALLS FOR AN END TO ANY THUNDERSTORM THREAT ALONG WITH SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND. CAZ254-230000- /O.CAN.KLOX.FW.W.0008.000000T0000Z-120823T0000Z/ /O.NEW.KLOX.FW.W.0009.120822T1700Z-120823T0000Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 945 AM PDT WED AUG 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE MOUNTAINS OF LOS ANGELES COUNTY EXCLUDING THE SANTA MONICA MOUNTAINS RECREATIONAL AREA... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * LIGHTNING...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH LATE THIS AFTERNOON. THE STORMS ARE EXPECTED TO PRODUCE LITTLE RAINFALL...RESULTING IN DRY LIGHTNING STRIKES. * WINDS...GUSTY AND ERRATIC WINDS TO 40 MPH ARE LIKELY IN AND AROUND THUNDERSTORMS. * OUTLOOK...THE LOW PRESSURE SYSTEM IS EXPECTED TO PUSH EAST OF THE AREA TONIGHT INTO THURSDAY...ENDING THE THUNDERSTORM THREAT. * IMPACTS...THREAT OF DRY LIGHTNING AND GUSTY OUTFLOW WINDS COMBINED WITH HOT TEMPERATURES AND VERY DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRE IGNITIONS. GUSTY WINDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS COULD MAKE INITIAL ATTACK DIFFICULT. ANY IGNITIONS THAT DO OCCUR COULD HAVE RAPID SPREAD THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ244>246-252-253-288-547-548-221745- /O.CAN.KLOX.FW.W.0008.000000T0000Z-120823T0000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 945 AM PDT WED AUG 22 2012 ...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE MOUNTAINS OF SANTA BARBARA AND VENTURA COUNTIES AS WELL AS THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE RED FLAG WARNING. THE LOW PRESSURE SYSTEM THAT THREATENED MUCH OF THE AREA WITH DRY LIGHTNING WAS SITUATED FARTHER TO THE NORTHEAST THAN FORECASTED AND THE CONTINUED THREAT OF DRY LIGHTNING WAS SHIFTED TO THE NORTHEAST AS WELL. THEREFORE...ONLY NORTHEAST LOS ANGELES COUNTY REMAINS UNDER A CONTINUED THREAT. SANTA BARBARA AND VENTURA COUNTIES AS WELL AS THE VALLEYS AND SANTA MONICA MOUNTAINS OF LOS ANGELES COUNTY ARE NO LONGER UNDER THE THREAT OF DRY LIGHTNING AND GUSTY WINDS. $$ CAZ259-230000- /O.CON.KLOX.FW.W.0008.000000T0000Z-120823T0000Z/ ANTELOPE VALLEY- 945 AM PDT WED AUG 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE ANTELOPE VALLEY... * LIGHTNING...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH LATE THIS AFTERNOON. THE STORMS ARE EXPECTED TO PRODUCE LITTLE RAINFALL...RESULTING IN DRY LIGHTNING STRIKES. * WINDS...GUSTY AND ERRATIC WINDS TO 40 MPH ARE LIKELY IN AND AROUND THUNDERSTORMS. * OUTLOOK...THE LOW PRESSURE SYSTEM IS EXPECTED TO PUSH EAST OF THE AREA TONIGHT INTO THURSDAY...ENDING THE THUNDERSTORM THREAT. * IMPACTS...THREAT OF DRY LIGHTNING AND GUSTY OUTFLOW WINDS COMBINED WITH HOT TEMPERATURES AND VERY DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRE IGNITIONS. GUSTY WINDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS COULD MAKE INITIAL ATTACK DIFFICULT. ANY IGNITIONS THAT DO OCCUR COULD HAVE RAPID SPREAD THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SWEET
1 follow-up statement
666 WWUS86 KLOX 222242 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 342 PM PDT WED AUG 22 2012 ...RED FLAG WARNING FOR DRY LIGHTNING AND OUTFLOW WINDS FOR THE ANTELOPE VALLEY AND THE LOS ANGELES COUNTY MOUNTAINS IS CANCELLED... .SHOWER ACTIVITY IS DEVELOPING OVER EASTERN LOS ANGELES COUNTY AND A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM CONTINUES THROUGH THE REST OF THE AFTERNOON. SIGNIFICANT OR WIDESPREAD DRY LIGHTNING IS NO LONGER EXPECTED. THE LOW PUSHES EAST OF THE AREA TONIGHT INTO THURSDAY...ENDING THE THUNDERSTORM THREAT FOR ALL AREAS. THE REMAINDER OF THE WEEK AND INTO THE WEEKEND WILL BE CHARACTERIZED BY SLIGHTLY BELOW NORMAL TEMPERATURES...AND CLEAR SKIES ASIDE FROM NIGHT AND MORNING LOW CLOUDS AND FOG IN THE COASTAL AND VALLEY SECTIONS. CAZ254-222345- /O.CAN.KLOX.FW.W.0009.000000T0000Z-120823T0000Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 342 PM PDT WED AUG 22 2012 ...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING AND OUTFLOW WINDS FOR LOS ANGELES COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE RED FLAG WARNING. SHOWER ACTIVITY IS DEVELOPING OVER EASTERN LOS ANGELES COUNTY AND A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM CONTINUES THROUGH THE REST OF THE AFTERNOON. SIGNIFICANT OR WIDESPREAD DRY LIGHTNING IS NO LONGER EXPECTED. $$ CAZ259-222345- /O.CAN.KLOX.FW.W.0008.000000T0000Z-120823T0000Z/ ANTELOPE VALLEY- 342 PM PDT WED AUG 22 2012 ...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING AND OUTFLOW WINDS FOR THE ANTELOPE VALLEY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE RED FLAG WARNING. SHOWER ACTIVITY IS DEVELOPING OVER EASTERN LOS ANGELES COUNTY AND A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM CONTINUES THROUGH THE REST OF THE AFTERNOON. SIGNIFICANT OR WIDESPREAD DRY LIGHTNING IS NO LONGER EXPECTED. $$ SWEET
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Aug 22, 9:20 AM PDT, 25 minutes earlier.
Area forecast discussion, Aug 22, 9:20 AM PDT, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 920 AM PDT WED AUG 22 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND ANTELOPE VALLEY. TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES BELOW NORMAL THROUGH THE WEEKEND...THEN POSSIBLY WARM TO NEAR NORMAL EARLY NEXT WEEK. && .SHORT TERM (TODAY-SAT)...UPPER LOW PASSED A LITTLE FURTHER NORTH AND WAS JUST TOO WEAK TO INITIATE CONVECTION IN OUR AREA OVERNIGHT. SO MORNING THUNDERSTORMS HAVE BEEN DROPPED. WITH DRIER SOUTHWEST FLOW COMING IN BEHIND THE TROF PASSAGE IT WILL BECOME MORE AND MORE DIFFICULT FOR CONVECTION TO DEVELOP EVEN ACROSS OUR MOUNTAINS, BUT WILL LEAVE IN A SLIGHT CHANCE JUST IN CASE, THOUGH THE BEST CHANCES WOULD BE ACROSS EASTERN LA COUNTY. OTHERWISE A PRETTY QUIET WEATHER DAY ACROSS THE AREA. MARINE LAYER DEEPENED TO AROUND 2000 FEET OVERNIGHT WITH THE TROF MOVING THROUGH AND CLOUDS MAY LINGER AT SOME OF THE BEACHES THROUGH THE AFTERNOON. SO 3-6 DEGREES OF COOLING TODAY CERTAINLY SEEMS REASONABLE. ***FROM PREVIOUS DISCUSSION*** A STRETCH OF VERY DULL WEATHER THEN SETS UP IN THE WAKE OF TODAYS LOW. THE AREA WILL BE UNDER THE EASTERN EXTREME OF AN UPPER HIGH 800 NM TO THE WSW OF L.A. THERE WILL BE WEAK ONSHORE FLOW AND NIGHT THROUGH MORNING LOW CLOUDS AND FOG ACROSS THE COASTS AND COASTAL VLYS. MAX TEMPS WILL BE A LITTLE BELOW NORMAL. THE ATMOSPHERE WILL BE DRY AND STABLE WITH NOT EVEN AFTERNOON BUILD UPS EXPECTED OVER THE MTNS. .LONG TERM (SUN-TUE)... ALL MEDIUM RANGE MDLS SUGGEST THAT THERE WILL BE SLOW PATTERN CHANGE OVER THE EXTENDED PERIOD. ON SUNDAY A WEAK LONG WAVE TROF WILL MOVE OVER CALIFORNIA AND WILL LIKELY LIFT THE MARINE LAYER UP AND COOL THINGS OFF A DEGREE OR TWO. ON MONDAY A LARGE UPPER HIGH BUILDS THROUGH THE CENTRAL CONUS AND EXPANDS WESTWARD CREATING ZONAL SW FLOW OVER THE STATE AND BUILDING HGTS SOME. LOOK FOR SOME WARMING BUT NOT TOO MUCH. ON TUESDAY THE UPPER HIGH IS FORECAST TO EXPAND A LITTLE MORE AND THIS SHOULD LOWER THE MARINE LAYER AND ALLOW FOR SOME MORE WARMING. && .AVIATION...22/1150Z N OF POINT CONCEPTION...MODERATE CONFIDENCE WITH 12Z TAFS. IFR/LIFR CIGS COULD DISSIPATE +/-2HOURS FROM KSMX AND KSBP THIS MORNING. BETTER CONFIDENCE FOR ARRIVAL OF LIFR/IFR CIGS BETWEEN 04-07Z TONIGHT. OTHERWISE HIGH CONFIDENCE WITH KPRB TAF. S OF POINT CONCEPTION...LOW CONFIDENCE WITH 12Z TAFS IN RESPECT TO IFR/MVFR CIGS THIS MORNING. UPPER LOW CAUSING RANDOM CIGS TO DEVELOP AND DISSIPATE. BETTER CONFIDENCE FOR TONIGHT WITH IFR/MVFR CIGS TO REDEVELOP LATE TONIGHT INTO THU MORNING. SLIGHT CHANCE FOR THUNDERSTORMS ACROSS INTERIOR MTNS AND DESERTS AFTER 18Z THROUGH EARLY EVENING HOURS. COULD AFFECT KPMD AND KWJF BETWEEN 20Z-03Z KLAX...LOW CONFIDENCE WITH 12Z TAF DUE TO RANDOM CIGS NEAR AIRPORT. MFR CIGS COULD LAST TIL 16Z...OR REMAIN OFF THE COAST AND PERIODICALLY AFFECT THE AIRFIELD. BETTER CONFIDENCE TONIGHT THAT MVFR CIGS WILL REDEVELOP LATE TONIGHT. KBUR...MODERATE CONFIDENCE WITH 12Z TAF AFTER MVFR CIGS BURNOFF BETWEEN 14-16Z THIS MORNING. SHOULD STAY VFR AFTER 18Z THROUGH TONIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW/RORKE AVIATION...KAPLAN SYNOPSIS...MW WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 22, 6:00 AM PDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED AUG 22 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF A THUNDERSTORM OVER VENTURA AND LOS ANGELES COUNTIES THIS MORNING. THE SLIGHT CHANCE OF THUNDERSTORMS WILL PERSIST DURING THE AFTERNOON OVER THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE ANTELOPE VALLEY. ANY THUNDERSTORM THAT FORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.